Alert archive / Tennessee / Flash Flood Warnings in 1997
Flash Flood Warning 65, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 1, 1997, 5:06 PM CDT for Franklin County, Grundy County, Marion County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 1997, 5:06 PM CDT (22:06 UTC)
- Expired
- Jun 1, 1997, 8:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Franklin County, TN, Grundy County, TN, Marion County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 012206 FFWBNA TNC051-061-115-020115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 506 PM CDT SUN JUN 1 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 815 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN MIDDLE TENNESSEE ...FRANKLIN COUNTY IN SOUTHEAST TENNESSEE ...GRUNDY COUNTY...MARION COUNTY AT 455 PM CDT DOPPLER WEATHER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAINFALL FROM COWAN IN FRANKLIN COUNTY NORTHEAST TO BEERSHEBA SPRINGS IN GRUNDY COUNTY. MORE STORMS ARE FORMING IN NORTHEAST ALABAMA WHICH WILL PASS ACROSS THE WARNED AREA DURING THE NEXT ONE TO TWO HOURS AND CAUSE ADDITONAL RAINFALL WHICH WILL PRODUCE FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. BOYD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 2:25 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jun 1, 2:25 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 215 PM CDT SUN JUN 1 1997 LOW PRES AREA LIMPS ITS WAY SLOWLY EWD NEXT 48 HRS, AND 50H LOW MAY FINALLY EVEN OPEN UP BY TUESDAY EVENING OVER THE MID-ATLANTIC REGION. IN THE MEAN TIME, EXPECT A RATHER CLOUDY PERIOD TO CONT BUT WITH SOME INCREASED CHC FOR SCT-BKN CLDS AFTER 30 HRS AS LYR OF LOW LVL MOISTURE BECOMES THINNER AND SUBSIDENCE INCREASES. EXPECT CLOUDS/LGT R/DRIZZLE PATTERN TO REMAIN TONIGHT AND MON A.M. AND ANY SUNSHINE THAT BREAKS OUT MONDAY AFTERNOON WILL PROBABLY BE QUICK TO PRODUCE CU AND SCTD SHOWERS/TSTMS. HOWEVER, AS LOW PRES AREA MOVES FURTHER E MONDAY NIGHT AND TUE, BLV WE COULD PSBLY SLIP IN SOME CLEARING AND DRIER CONDITIONS FOR MIDDLE TN. BNA 58/73/58/80 5522
Nearby
Flash Flood Warnings in Tennessee, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.